U.S. doctors online nowAsk doctors free
Augusta, KY
A 19-year-old female asked:

I've been taking paxil (paroxetine) for 3 weeks.. for the past 2 days i have experienced a mild tremor, and my heart is racing.. even some chest pain. normal?

2 doctor answers4 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Not exactly: No, this is not exactly "normal, " but Paxil (paroxetine) can produce a tremor as well as increased heart rate and even chest pain in a small number (2-3%) of people. Please contact your physician about these things; don't wait until the next appointment. You may need a reduction in dose. Also, you may want to stop use of caffeine and any other activating substances.
Dr. Marianna Post
Family Medicine 17 years experience
Side effects: Can be side effects of paxil, (paroxetine) especially if you recently increased the dose, however chest pain is never normal although can be sometimes associated with anxiety. The best way to be safe in this case is to check with prescribing doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.